Alert archive / Ohio / River Flood Warnings in 2020

River Flood Warning 50, NWS Cleveland, OH

September 8, 2020Lorain County, Ohio

NWS Cleveland, OH issued this river flood warning at Sep 8, 2020, 2:30 AM EDT for Lorain County, Ohio. It took effect at Sep 8, 2020, 3:09 AM EDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Sep 8, 2020, 2:30 AM EDT (06:30 UTC)
In effect from
Sep 8, 2020, 3:09 AM EDT
Expired
Sep 8, 2020, 12:28 PM EDT
In force
9 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Lorain County, OH

The radar

The Cleveland radar (KCLE), 24 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Elyria (ELRO1). The gauge peaked at 9.62 ft at Sep 8, 2020, 5:00 AM EDT.

actionminormoderate05101509/0809/09
Action stage
7 ft
Minor stage
9.5 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

025 
WGUS41 KCLE 080630
FLWCLE

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Cleveland OH
230 AM EDT Tue Sep 8 2020

...The National Weather Service in Cleveland OH has issued a Flood 
Warning for the following rivers in Ohio...

  Black River At Elyria affecting Lorain County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.


OHC093-081630-
/O.NEW.KCLE.FL.W.0050.200908T0709Z-200908T1727Z/
/ELRO1.1.ER.200908T0709Z.200908T0840Z.200908T1126Z.NO/
230 AM EDT Tue Sep 8 2020

The National Weather Service in Cleveland has issued a

* Flood Warning for
  the Black River At Elyria.
* Until this afternoon.
* At 2:15 AM EDT Tuesday the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  this morning to a crest of 9.6 feet early this morning. It will 
  then fall below flood stage this morning.
* Impact...At 9.5 feet, Flooding begins south of Elyria in Carlisle 
  Township along Woodside Drive.


&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212

$$
1 follow-up statement
536 
WGUS81 KCLE 081628
FLSCLE

Flood Statement
National Weather Service Cleveland OH
1228 PM EDT Tue Sep 8 2020

...The Flood Warning is cancelled for the following rivers in Ohio...

  Black River At Elyria affecting Lorain County.

OHC093-081730-
/O.CAN.KCLE.FL.W.0050.000000T0000Z-200908T1628Z/
/ELRO1.1.ER.700119T1219Z.700125T2031Z.700119T1219Z.NO/
1228 PM EDT Tue Sep 8 2020

...The Flood Warning for the Black River At Elyria has been 
cancelled...

The Flood Warning is cancelled for
  the Black River At Elyria.
* At 12:15 PM EDT Tuesday the stage was 9.3 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to fall to 5.3 feet tomorrow 
  evening.


&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212

$$

Maines

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Sep 8, 2:12 AM EDT, 18 minutes earlier.

Area forecast discussion, Sep 8, 2:12 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
212 AM EDT Tue Sep 8 2020

.SYNOPSIS...
The cold front moving across the area this afternoon will settle
across central Ohio as a stationary front by tonight. This
boundary will linger across the area through Tuesday before
shifting back north. High pressure begins to build into the area
on Thursday and will persist over the area through Friday.

&&

.NEAR TERM /THROUGH TODAY/...
As of 8 PM, showers and thunderstorms have largely settled
south of the area but not before dropping a widespread 2-4
inches of rain with locally higher amounts across much of NE
Ohio. Showers and thunderstorms are still ongoing across Central
Ohio and will tend to lift back north as a warm front with
additional showers and scattered thunderstorms expected across
NW Ohio overnight. Counties along the I-75 corridor have mostly
received less than an inch of rain but there were pockets of
1-2" across Marion and Morrow counties and will need to monitor
additional rainfall in these areas.

Previous discussion...
By late evening, the cold front will settle south of us and
transition into a stationary front, allowing the storms to
diminish over the area temporarily. By late overnight/early
Tuesday morning, the boundary will lift northwestward along
with a surge of moisture, increasing the chance of showers and
thunderstorms west of I 71. Depending on the exact location this
pseudo warm front lifts through, some areas of patchy fog may
occur across the southern area as temperatures drop and winds
become calm. However this will depend on shower dissipation, so
opted to keep fog out of the forecast for this update as
confidence is low. By Tuesday afternoon, all showers will
dissipate and move out of the area and dry conditions will
move in for the remainder of the near term forecast.
Temperatures across the area today will likely not get as high
as originally forecasted due to cloud cover and widespread
precipitation, so opted to bump the highs down a few degrees but
maintained the upper 70s with highs tomorrow in the mid 80s.
Overnight lows will be in the mid 60s.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
As a deepening low continues to dig down the West Coast, across
our area on Wednesday, high pressure will begin to build across
the area and allow dry conditions to move in. The area will
remain on the east side of the deepening low, keeping the air
mass rather dry over us. There is a chance of PoPs on Thursday
morning/early afternoon associated with a weak cold front that
moves across the area. High temperatures on Wednesday will be in
the 80s before cooling down on Thursday into the 70s. Overnight
lows will be in the upper 50s to low 60s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The long term forecast still has ample uncertainty that remains
with it as models struggle to find a consensus of how to handle
the trajectory of the low pressure in the southwest. Latest
trends show the low pressure moving eastward, with the center
moving just north of the Great Lakes. Models vary significantly
with the strength of the low pressure by the time it arrives
into the Great Lakes region however. Opted to keep temperatures
more seasonal during this forecast period.

&&

.AVIATION /06Z Tuesday THROUGH Saturday/...
Mainly VFR across the TAF sites this morning, although some
pockets of MVFR ceilings will be possible over the next several
hours. The threat for -tsra seems to be diminishing this
morning across most TAF sites, although there remains a chance at
TOL/FDY through the morning. Not thinking widespread fog will
be an issue at TAF sites tonight with variable winds around 5 to
10 knots. However, cannot rule out some patches of fog through
the morning. Following this morning, looking like VFR conditions
should prevail across the TAF sites through the remainder of the
period, though can't rule out some patches of MVFR ceilings and
vsbys, especially across NW OH associated with showers and/or
thunderstorms.

Outlook...Non-VFR in patchy fog/low ceilings Wednesday night
through Thursday morning.

&&

.MARINE...
Winds across the lake have begun to weaken substantially, with
the strongest winds remaining in the eastern basin at 20 knots,
gusting to 25 knots, from the southwest. Expecting to let the
small craft advisory expire for the eastern basin in the next
hour as conditions seem to have calmed, but will continue to
monitor to make sure. Winds are expected to shift as the cold
front moves across the lake this evening and become fairly calm
across the lake. This frontal boundary will stall across central
Ohio this evening. They will then become northeasterly by
Tuesday morning at 10 to 15 knots as the stationary boundary
moves northward as a pseudo warm front on Tuesday. Water levels
in the western basin will need to be monitored for lakeshore
flooding potential. After this frontal passage moves through,
winds are expected to become light and variable into Wednesday.
Past Wednesday winds will again shift and become northerly at
10 to 15 knots, however current models have waves remaining
under 4 feet so no headlines are anticipated at this time.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell/KEC
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Kahn
MARINE...Campbell
Hazardous weather outlook, Sep 7, 3:55 AM EDT, 22 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
355 AM EDT Mon Sep 7 2020

OHZ003-006-008-017>019-027-028-036-080800-
Lucas-Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-Marion-
355 AM EDT Mon Sep 7 2020

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and tonight.

Some thunderstorms may reach strong levels with wind gusts up to 40
mph possible, mainly through this morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

OHZ007-009>011-080800-
Ottawa-Erie-Lorain-Cuyahoga-
355 AM EDT Mon Sep 7 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

There is a moderate risk of rip currents which could cause hazardous
swimming conditions, mainly through the morning and early afternoon
hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-080800-
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland-
Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Southern Erie-
Crawford-
355 AM EDT Mon Sep 7 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Thunderstorms will develop this afternoon across the area. Some
thunderstorms may reach strong to severe levels with the main threats
being damaging wind gusts, hail, and heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

OHZ012-089-PAZ001-080800-
Lake-Ashtabula Lakeshore-Northern Erie-
355 AM EDT Mon Sep 7 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-080800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
355 AM EDT Mon Sep 7 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Today and tonight.

South to southwest winds around 30 knots will continue across the
lake through the morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 7, 11:45 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1145 PM EDT MON SEP 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     FLOOD            1 SW SILVER LAKE        41.14N 81.48W
09/07/2020                   SUMMIT             OH   PUBLIC

            ROUTE 8. NORTH CLOSED AT PERKINS (59).

&&

PS
Local storm report, Sep 7, 11:46 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1146 PM EDT MON SEP 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       ELYRIA                  41.38N 82.11W
09/07/2020  M4.04 INCH       LORAIN             OH   EMERGENCY MNGR

            STORM TOTAL SO FAR.

&&

PS
Local storm report, Sep 7, 11:49 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1149 PM EDT MON SEP 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HEAVY RAIN       6 W BRUNSWICK           41.24N 81.93W
09/07/2020  M5.30 INCH       MEDINA             OH   PUBLIC

            STORM TOTAL AT VALLEY CITY.

&&

PS
Local storm report, Sep 7, 11:51 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1151 PM EDT MON SEP 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 SW SUGAR BUSH KNOLLS  41.19N 81.36W
09/07/2020  E3.20 INCH       PORTAGE            OH   PUBLIC

            STORM TOTAL TODAY.

&&

PS
Local storm report, Sep 8, 12:03 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
1203 AM EDT TUE SEP 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     FLOOD            CAMPBELL                41.07N 80.60W
09/07/2020                   MAHONING           OH   BROADCAST MEDIA

            CAMPBELL CITY HALL SUSTAINED WATER DAMAGE.

0500 PM     FLOOD            2 W STREETSBORO         41.24N 81.39W
09/07/2020                   PORTAGE            OH   PUBLIC

            EB/WB RT 303 CLOSED BETWEEN STONE RD AND
            JEFFERSON ST.

0500 PM     FLOOD            1 SW WAITE HILL         41.59N 81.41W
09/07/2020                   LAKE               OH   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTS FLOODING AT
            RESIDENCES ON MILAN DRIVE AS WELL AS A
            PORTION OF A NEARBY ROAD.

0457 PM     FLOOD            1 SW SILVER LAKE        41.14N 81.48W
09/07/2020                   SUMMIT             OH   PUBLIC

            ROUTE 8. NORTH CLOSED AT PERKINS (59).

0358 PM     FLOOD            2 SSW BEREA             41.34N 81.87W
09/07/2020                   CUYAHOGA           OH   LAW ENFORCEMENT

            PRIEM ROAD CLOSED NORTH OF ALBION ROAD AND
            MARKS ROAD CLOSED SOUTH OF JONATHAN DRIVE
            DUE TO FLOODING.

0335 PM     FLOOD            6 S CANFIELD            40.94N 80.78W
09/07/2020                   MAHONING           OH   DEPT OF HIGHWAYS

            SR 165 CLOSED BETWEEN US 62 AND SR 46 DUE TO
            HIGH WATER.

0155 PM     FLOOD            1 SSE YOUNGSTOWN        41.09N 80.64W
09/07/2020                   MAHONING           OH   PUBLIC

            THREE CARS STUCK IN FLOOD WATERS ON 725
            POLAND AVENUE.

1231 PM     FLOOD            2 S CHESTERLAND         41.49N 81.34W
09/07/2020                   GEAUGA             OH   BROADCAST MEDIA

            MANY LOCAL ROADS ARE FLOODED OR IMPASSABLE
            WITH 3.26 INCHES OF RAIN MEASURED SO FAR.

1100 AM     FLOOD            4 NE CLEVELAND          41.51N 81.62W
09/07/2020                   CUYAHOGA           OH   PUBLIC

            WATER RESCUE AT MARTIN LUTHER KING JR. DRIVE
            AND EAST SUPERIOR AVE. MULTIPLE VEHICLES
            STUCK IN THE WATER UNDER THE BRIDGE ON MLK.

1026 AM     FLOOD            GARFIELD HEIGHTS        41.42N 81.60W
09/07/2020                   CUYAHOGA           OH   DEPT OF HIGHWAYS

            TWO RIGHT LANES OF I-480 EAST AT
            SR-17/GRANGER RD BLOCKED DUE TO FLOODING.

0525 PM     HAIL             GLENMONT                40.52N 82.10W
09/07/2020  E1.00 INCH       HOLMES             OH   PUBLIC

            QUARTER SIZED HAIL. TIME ESTIMATED VIA
            RADAR.

0525 PM     HAIL             2 SSW GLENMONT          40.50N 82.11W
09/07/2020  E1.00 INCH       HOLMES             OH   PUBLIC

0521 PM     HAIL             GLENMONT                40.52N 82.09W
09/07/2020  M1.75 INCH       HOLMES             OH   TRAINED SPOTTER

0514 PM     HAIL             NASHVILLE               40.60N 82.11W
09/07/2020  E2.00 INCH       HOLMES             OH   PUBLIC

0552 PM     TSTM WND DMG     MOUNT VERNON            40.39N 82.48W
09/07/2020                   KNOX               OH   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS MOUNT VERNON.

0504 PM     TSTM WND DMG     3 SW NASHVILLE          40.57N 82.15W
09/07/2020                   HOLMES             OH   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN IN KNOX TOWNSHIP. ONE
            CREW HAS CUT UP AT LEAST 40 TREES.

&&
Local storm report, Sep 8, 12:59 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1259 AM EDT TUE SEP 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLASH FLOOD      MARION                  40.58N 83.13W
09/08/2020                   MARION             OH   LAW ENFORCEMENT

            CONSIDERABLE FLOODING ACROSS THE CITY WITH NUMEROUS WATER
            RESCUES FROM VEHICLES AND RESIDENCES.

&&

CLARK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:48 PM EDTAreal Flood AdvisoryCLEMarion, Morrow6 hr
Sep 7, 10:24 PM EDTFlash Flood WarningCLEMarion6 hr
Sep 8, 3:16 AM EDTSpecial Weather StatementCLEAshland, Erie, Huron, Lorain89 min
Sep 8, 3:27 AM EDTRiver Flood WarningCLETrumbull24 hr
Sep 8, 4:19 AM EDTAreal Flood WarningCLEMarion, Morrow6 hr
Sep 8, 3:48 PM EDTBeach Hazards StatementCLEAshtabula, Lake6 hr
Sep 8, 3:52 PM EDTSmall Craft AdvisoryCLE6 hr
Sep 8, 5:45 PM EDTSpecial Weather StatementCLELucas30 min

Nearby

River Flood Warnings in Ohio, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.